Dieting with Obstacles - Trying to lose weight when meds make me gain
02-21-2014, 06:07 PM
Hello, I'm new here.
Last year I was diagnosed with Trigeminal Neuralgia and I was put on amitriptyline, which while it controls the pain somewhat, has the lovely side effect of weight gain.
Since then, I've been on a diet but I just keep losing and gaining the same 6lbs no matter how hard I try.
Also, it makes me really sleepy and lethargic so I'm not feeling inclined to exercise.
Has anyone successfully lost weight on similar medication?
02-23-2014, 01:41 AM
Sorry, Codemonkey that your meds cause you side effects. But does it help your condition? Sometimes, we need to talk with our doctors about "tweeking" them, so we can function better. I can't help you answer that last question, as I don't take that med, but know that I am here and can encourage you a bit since I do take other meds and have been challenged with slow weight loss and side effects!
02-23-2014, 01:57 PM
Thanks. I've got a medication review coming up so will talk to the GP then. The trouble is, that at a lower dose, I'm still in pain. TBH I probably should be on a higher dose, but I've only just got used to the side effects.
The other medication I could take would probably help me lose weight, which would be great but it has a whole raft of other much scarier side effects, so I'm reluctant to do that.
It's good to know that there are other people out there with the same issues and it is possible.
07-07-2014, 09:32 AM
Hi there, Codemonkey!
I was on Amitriptyline for a year, and I put on around 60 pounds (while counting calories and exercising). I know it's not good news, but as soon as I saw what med you were on, I had to share because I found that the costs far outweighed the benefits for me.
I had a spinal compression problem that my doctor treated with medication instead of PT. Once I started PT, I came off the meds and the weight slowly dropped.
vBulletin® v3.6.7, Copyright ©2000-2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO